MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO SIXTER-RIGHT *EA; SKIN/TISSUE HOOK

DEPUY MITEK LLC US ARTHRO SIXTER-RIGHT *EA; SKIN/TISSUE HOOK
Catalog Number 214642
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4) investigation summary: the complaint device was received and inspected.The complaint can be confirmed.It was observed that when the trigger of the device was pulled, the grasper would not actuate in/out.It appears that the shaft between the trigger and the grasper has become loose.It is possible that the sheer pin on this device has broken and does not work.This device was designed in a way that the sheer pin was intended to fail before the device fails in any other way and the complaint device has adhered to this failure mode.A review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot of devices with the product code that were released to distribution.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective and preventative action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during a rotator cuff repair, it was observed that there was a snap sound that was heard when the surgeon was pushing the arthro sixter-right *ea device into the incision.According to the report, the event occurred when the surgeon picked up the device and attempted to use it on the patient but due to the swelling of the patient it was difficult to get the device in the incision.It was further reported that when the surgeon pulled the sixter out, he realized that he must have broken the mechanism that opens and closes the jaws of the device.It was reported that another tray was opened to use the clever hooks instead for the rest of the case.The surgery was delayed only about one minute while we grabbed the tray to open the clever hooks.There was a delay in the surgical procedure.There was a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Common Device Name
SKIN/TISSUE HOOK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9117649
Report Number1221934-2019-58501
Device Sequence Number16606488
Product Code NBH
UDI-Device Identifier10886705004232
UDI-Public10886705004232
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214642
Device Lot Number13N02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2018
Initial Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1